MAUDE Adverse Event Report: COVIDIEN PED-TBE 6FR;20IN WGT W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN PED-TBE 6FR;20IN WGT W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884730741
Medical Device Problem Codes Separation Failure (2547); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event. as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the patient had an intolerance to the oral route at the time so the doctor on duty decided to pass an advanced gastric tube.Following aseptic technique and biosafety standards, the probe was placed.Initially the guidewire was washed so that it could be removed more easily and was entered and removed so that there was no adherence.After this, they proceeded to take measurements from the labial corner to the earlobe and from there to the xiphoid process, and a mark was made.Measuring 10cm from there another mark was made.They proceeded the passage to the first mark.The patient was then placed in decubitis right side and then advanced the passage to the second mark.They took an rx and the tube was well positioned so they tried to remove the guide but it would not come out.The doctor on duty assessed and proceeded to withdraw the guide.When removing the guidewire, there was evidence that it was entangled in the probe which made it impossible to pass it.Therefore, the same process was carried out with another probe.Rx was taken and when the tube was well positioned the guide was removed.There was no injury to the patient.

Brand Name
PED-TBE 6FR;20IN WGT W/STYLET
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key11003839
Report Number9612030-2020-02716
Device Sequence Number14339803
Product Code KNT
UDI-Device Identifier30884521009619
UDI-Public30884521009619
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8884730741
Device Catalogue Number8884730741
Device Lot Number1821825464
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2020
Initial Report FDA Received Date12/14/2020
Patient Sequence Number1